Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 397, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 23, 2003, 3:15 PM CDT for Macon County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2003, 3:15 PM CDT (20:15 UTC)
- Expired
- Jul 23, 2003, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Macon County, TN
The radar
The Nashville radar (KOHX), 61 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WUUS54 KOHX 232015 SVRBNA TNC111-232045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT WED JUL 23 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN TENNESSEE * UNTIL 345 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF LAFAYETTE...OR 9 MILES SOUTHEAST OF SCOTTSVILLE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAFAYETTE AROUND 335 PM CDT RED BOILING SPRINGS AROUND 345 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3675 8609 3663 8625 3635 8598 3649 8577 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:00 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 23, 2:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT WED JUL 23 2003 UPPER TROF WORKING ACROSS THE AREA THIS AFTERNOON WITH MID LEVEL LAPSE RATES AROUND 6.5 DEGREES CELSIUS PER KILOMETER COUPLED WITH DIURNAL HEATING CONVECTION HAS FIRED CONVECTION DURING THE AFTERNOON ACROSS CENTRAL AND SOUTHERN KENTUCKY WITH ISOLATED CONVECTION CURRENTLY IN MIDDLE TENNESSEE. TROF PULLS EAST OF MID STATE ON THURSDAY. WILL KEEP A SLIGHT CHANCE OF SHOWERS/TSTMS THIS EVENING WITH 30 POP ON PLATEAU. DRY PATTERN THROUGH MOST OF WEEKEND. PRELIMINARY NUMBERS: NASHVILLE 60 84 62 88 68 2000 CROSSVILLE 55 78 56 82 65 3000 .BNA...NONE. BOYD 01
Hazardous weather outlook, Jul 23, 5:30 AM CDT, 9 hours 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-241000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 13
In the hours before
Local storm report, Jul 23, 10:55 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT WED JUL 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM PULASKI TN WIND DAMAGE
07/22/03 GILES HIGHWAY DEPARTMENT
REPORTED TREES DOWN NEAR
PULASKI, DIANA, AND
BODENHAM.
0915 AM LAWRENCEBURG TN WIND DAMAGE
07/22/03 LAWRENCE HIGHWAY DEPARTMENT
REPORTED SEVERAL TREES DOWN
ALONG RASCALTOWN ROAD AND
WHITE CHAPEL ROAD IN
LAWRENCEBURG.
0900 AM WAYNESBORO TN WIND DAMAGE
07/22/03 WAYNE HIGHWAY DEPARTMENT
REPORTED TREES DOWN
COUNTYWIDE
KSVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 36 min |
| Jul 23, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 26 min |
| Jul 23, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.